Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Feeling tired and having headache. Periods delayed, had heavy bleeding lasting for 7-9 days. Normal?

May 2013
User rating for this question
Answered by
Practicing since : 2006
Answered : 4909 Questions
My period cycle is normally 33-36 days. This time according to my tracker I was 5 days late. I started on day 6. But it wasn't normal. My periods are very heavy and 7-9 days. This time it was 3 days with brown and pink very very light didn't even need a tampon really. Well I took a pregnancy test this morning but it was negative. My period has been finished for 2 days but I'm cramping. it is not Like period cramps. I have also been tired and having headaches. What is going on?
Posted Sat, 8 Jun 2013 in Menstruation and Miscarriage
Answered by Dr. Sree Gouri SR 15 minutes later
Thanks for the query.

If you had unprotected intercourse during the ovulatory period, there is possibility of pregnancy.
Sometimes urine pregnancy test kits may not detect early pregnancy and also some women can have spotting during the pregnancy also.
But we cannot confirm the pregnancy just by symptoms.
So you once go for blood test for pregnancy. That will give more accurate result compared with urine test.
If the blood test comes as negative, the possibility of pregnancy is almost nil.
In that case the possible causes for your problem could be pelvic infection, anemia, hormonal imbalance etc.
Then you consult gynecologist once, get examined and go for ultrasound, hemoglobin levels and if needed thyroid profile to find out the possible cause for your problem and take treatment accordingly.
Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor